MAUDE Adverse Event Report: MEGADYNE MEDICAL PRODUCTS, INC. MEGASOFT UNIVERSAL DUAL; MEGA SOFT UNIVERSAL DUAL

MEGADYNE MEDICAL PRODUCTS, INC. MEGASOFT UNIVERSAL DUAL; MEGA SOFT UNIVERSAL DUAL
Model Number 0846
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Partial thickness (Second Degree) Burn (2694); Full thickness (Third Degree) Burn (2696)
Date of Event 04/28/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Dates sent: (b)(6) 2023.B3: unknown; captured as awareness date.Maude report number: mw#5117032.No lot or batch number was provided therefore a device history could not be done.Additional information was requested, and the following was obtained: could you please confirm what is the severity of the burn? (please see degrees of burns below and choose one).O third degree burn the burn site looks deep, whitening or blackened and charred.This is based on the wound care np that seen the patient.We really are sure what has caused this.What medical intervention was used to treat the burn? (such as salve or stitches) ? silvadene was applied the day after surgery.The wound care np used a honey type dressing and follow-up is scheduled.Besides the burn, did the patient experience any adverse consequence due to the issue? o parents are upset.Are there any anticipated long-term effects from the burn or injury? i would expect this to heal like other burns of this nature heal.What is the current status of the affected (patient or user)? o she is at home with her family.Additional information provided: 5 year old female patient burns on the bottom the patient was brought back into the wound clinic and diagnosed with 2nd a and 3rd degree burns.The patient urinated right after bein intubated.The or staff cleaned the patient, however, were unable to clean the contact surface between the patient and the pad.After cleaning up the patient, clean dry sheets were placed between the patient and the pad prior to beginning the procedure.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: is the megadyne pad currently being used in the facility? if no, why not? are there any photos of the burn (s) that you could share with us in regards to the burn? if yes, please send to (b)(6).Is there any damage(s) noted on the pad? if yes, where are they and what is the description of the damage(s)? are there photos that can be shared of the pad? if yes, please send to (b)(6).What is the serial number of the pad? how long has the account been using mega soft? does the surgeon believe there is an alleged deficiency to the pad that led to patient burn and if so why? when were the burns first noticed? where is the burn located on the patient? was the reported issue at the pad site or alternate site? how long did the surgical procedure last? what cleaner or disinfectant (brand name or active ingredients) was used to clean the pad? was the pad rinsed with water and let dry before this surgical procedure? how was the patient positioned? is it possible the patient was in contact with a metal portion of the or table? how was the room set up to include patient set up and where was the pad in relation to the patient? was there anything between patient and the pad (ex.Sheet, drape, etc.)? how many total sheets were between the pad and the patient (since some were moist and some were dry)? were there liquids used in prep? what skin preparation regiment was utilized for the procedure? was urine or other fluids detected in the field after surgery? was there any patient warming blankets used? if yes, what warming device and/or blankets were used and what is the location in relation to the patient? what temperature setting was used on the warming device(s)? what generator was being used? what power levels was generator set to? was there any diminished effect of the generator noted during the surgery? what monopolar disposables were used during the procedure? will the pad be returning for analysis? if yes to whom should the shipper kit be sent to? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during a tonsillectomy with adenoid removal the 5 y/o, patient urinated before the procedure.Wet sheet removed, cleaned up with incontinence cleanser (stryker product).Placed clean sheets between patient and pad, lowest level of sheets were not removed, still moist.The patients presented with a "good size" burn on their buttocks.Degree of burn was not provided.No further information was provided.
 
Additional Manufacturer Narrative
(b)(4), date sent: 5/24/2023.Additional information was requested, and the following was obtained: is the megadyne pad currently being used in the facility.No, we removed it as soon as the issue occurred as we were not sure what caused the problem.But, the pad was near end of life, so we have ordered a new one.If no, why not? are there any photos of the burn (s) that you could share with us in regards to the burn? no, we are now not classifying this as a burn after further review by wound specialist.However, we are continuing to research exactly what caused the issue for the patient.If yes, please send to productcomplaint1@its.Jnj.Com is there any damage(s) noted on the pad? no damage was noted for the pad if yes, where are they and what is the description of the damage(s)? are there photos that can be shared of the pad? no if yes, please send to productcomplaint1@its.Jnj.Com what is the serial number of the pad? (b)(6).How long has the account been using mega soft? [hs[1] at least 2 years.Does the surgeon believe there is an alleged deficiency to the pad that led to patient burn and if so why? no.When were the burns first noticed? the injury to the pt was first noticed by the parent the next morning.Where is the burn located on the patient? the injury is on the buttock and upper thigh was the reported issue at the pad site or alternate site? the pt is 5 years old, and her entire body was on the pad.How long did the surgical procedure last? around 45 min.What cleaner or disinfectant (brand name or active ingredients) was used to clean the pad? was the pad rinsed with water and let dry before this surgical procedure? yes, but the patient urinated just prior to the procedure and the pad was cleaned the best they could, but did not use any cleaner other than wiping up the urine and replacing the wet draw sheet.How was the patient positioned? supine.Is it possible the patient was in contact with a metal portion of the or table? no.How was the room set up to include patient set up and where was the pad in relation to the patient? as stated the pad was on the bed, and the pt was small enough that the she laid almost entirely on the pad.Was there anything between patient and the pad (ex.Sheet, drape, etc.)? a sheet, a draw sheet and 2 flat pillow cases because of the incontinence issue.How many total sheets were between the pad and the patient (since some were moist and some were dry)? the lower sheet was not changed because the patient was intubated and they didn¿t want to lift her up.The draw sheet was replaced, and the 2 pillow cases were placed on top of the draw sheet.Were there liquids used in prep? no, but the patient was wiped clean using stryker incontinence wipes reorder #(b)(4).What skin preparation regiment was utilized for the procedure? no.Was urine or other fluids detected in the field after surgery? no additional urine was detected after the surgery.Was there any patient warming blankets used? no.If yes, what warming device and/or blankets were used and what is the location in relation to the patient? what temperature setting was used on the warming device(s)? what generator was being used? megadyne.What power levels was generator set to? monopolar cut 25.Was there any diminished effect of the generator noted during the surgery? no.What monopolar disposables were used during the procedure? valleylab suction coagulator ref#e2505-10fr.What was the product code for the megadyne generator? my error on the generator.It was not a megadyne, but a valley lab : sn (b)(6).Additional information received: our wound care team has reevaluated this and have determined it is not a burn at this time.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: is the injury a thermal damage burn? is the injury chemically related? what was the cause of the injury? is it possible to share the photo to us? productcomplaint1@its.Jnj.Com the device history records were reviewed and certed by external manufacturing that the manufacturing criteria were met prior to the release of the equipment.
 
Additional Manufacturer Narrative
(b)(4), date sent: 5/31/2023.Additional information was requested, and the following was obtained: is the injury a thermal damage burn? we are not sure 100% what caused the injury is the injury chemically related? we are not sure 100% what caused the injury, but we used no chemicals on the patient during the procedure other than wiping her with wipes designed for urine.What was the cause of the injury? we are not sure 100% what caused the injury.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 6/26/2024 see notes attached.

Brand Name
MEGASOFT UNIVERSAL DUAL
Common Device Name
MEGA SOFT UNIVERSAL DUAL
Manufacturer (Section D)
MEGADYNE MEDICAL PRODUCTS, INC.
4545 creek road
cincinnati OH 45242
Manufacturer (Section G)
MEGADYNE MEDICAL PRODUCTS, INC.
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key16904517
Report Number1721194-2023-00067
Device Sequence Number14843315
Product Code GEI
UDI-Device Identifier10614559104248
UDI-Public10614559104248
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K133726
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Model Number0846
Device Catalogue Number0846
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/28/2023
Supplement Date Received by Manufacturer05/10/2023
05/24/2023
06/13/2024
Initial Report FDA Received Date05/10/2023
Supplement Report FDA Received Date05/24/2023
05/31/2023
06/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/12/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age5 YR
Patient SexFemale